incredible-marketing Arrow

Blog

xanax

What Are The Signs Of Xanax Overdose?

Xanax is a heavily-prescribed benzodiazepine that eases anxiety and panic disorder symptoms by rapidly delivering calming effects on the user. Because of this rapid delivery, the drug is commonly abused, and has a high rate of addiction. Overdosing on Xanax can happen quickly, and when too many are taken at once, the body cannot process the drug and becomes overwhelmed with the toxicity.

Most commonly, people combine Xanax with other drugs, such as opioids or alcohol, and the risk of overdose increases exponentially. When depressants like alcohol are mixed with Xanax, your heartbeat slows and you may begin to experience breathing problems. If not treated, it can stop your breathing entirely. Opioids and Xanax have a three to fourfold effect on your heart rate and breathing. Taking one or two doses isn’t one plus another dose; it’s multiplied by three or four. A newer issue, is Xanax that is bought off the street is often from a pill press. Some of these batches have been found to contain the deadly opiate, fentanyl.

If you remotely suspect someone is overdosing, call 911 immediately. There are a slew of symptoms, and many of them resemble the effects of regular use that progress into full-blown overdose. The following are more severe symptoms of Xanax overdose:

  • Confusion
  • Difficulty breathing
  • Difficulty speaking
  • Hallucinations
  • Loss of balance or coordination
  • Memory problems
  • Mood or behavioral changes
  • Yellowing of the eyes or skin
  • Seizures
  • Severe drowsiness; inability to stay awake
  • Unresponsiveness
  • Loss of Consciousness
  • Coma

What to Do in Case of Xanax Overdose:

Call 911 for emergency help, and if possible, provide them with the following information:

  • How much Xanax was ingested
  • The time when it was ingested
  • The height, weight, and age of the person

Being at the scene of an overdose is frightening, but it is important to stay calm and do what the 911 operator tells you. Make sure you stay with the person and monitor their breathing to ensure they are inhaling and exhaling. If they stop breathing, perform rescue breathing until help arrives.

 

 

 

 

If you or someone you love is struggling with addiction, call the Serenity Recovery Center. You do not have to live chained to drugs or alcohol any longer. Our detox is designed to safely taper you off all chemicals, while keeping you as comfortable as possible. Give us a call, we are available 24/7, toll-free at (844-339-6964). Recovery is possible. Call now.